Alert archive / Louisiana / Small Craft Advisories in 2022
Small Craft Advisory 28, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Apr 13, 2022, 3:53 PM CDT. It took effect at Apr 14, 2022, 1:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2022, 3:53 PM CDT (20:53 UTC)
- In effect from
- Apr 14, 2022, 1:00 AM CDT
- Expired
- Apr 14, 2022, 4:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Lake Charles, LA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 13, 3:53 PM CDT, 0 minutes earlier.
Area forecast discussion, Apr 13, 3:53 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
353 PM CDT Wed Apr 13 2022
.SHORT TERM [Tonight through Friday]...
Convection is beginning to fire across the area this afternoon
ahead of the cold front extending across northeast Texas this
afternoon. 18Z KLCH special RAOB measured rather impressive severe
weather parameters including 2800 J/KG surface based CAPE, 37
knots of 0-1 km shear a short time ago, but convection will need
to overcome a four degree cap around 900 mb that appears to be
holding the stronger activity at bay for the time being. Pwats
also continue to increase this afternoon which will support high
rainfall rates. Guidance has been consistent on the frontal
boundary progressing through the area at a steady clip which
should limit the flash flood potential although some nuisance
street flooding will be possible. The front should clear lower
acadiana by shortly after midnight with precip coming to an end
quickly in it's wake and skies clearing by morning. Much cooler,
drier air will advect into the region Thursday morning on brisk
northerly winds.
High pressure will quickly slide across the southern plains
Thursday and off the east coast by Friday morning turning winds
back out of the south and lifting a warm front out of the gulf.
Guidance has backed off of the PoPs somewhat as the boundary
advances to the north, but isolated showers will still be possible
in the warm, moist airmass Friday.
Jones
.LONG TERM [Saturday through Wednesday]...
- KNEW 131858
WRKJR
To start the period forecast area will be on the warm side of a
frontal boundary that will be located from the Arklatex into the
Lower Mississippi Valley. With that, warm and humid conditions can
be expected over Easter Weekend. Upper level disturbances will
initiate occasional shower activity, mainly over northern zones
closer to the frontal boundary.
Northern stream upper level trough will push eastward on Sunday
night, and this will push the frontal boundary south as a cold front
and move across the forecast area by early Monday morning. Highest
pops during this period will occur ahead of this cold front.
After the front moves through, somewhat cooler and drier conditions
will occur during early next week.
Rua
&&
.MARINE...
Widespread showers and thunderstorms will push through the
coastal waters this afternoon into this evening along a cold
front that will stall offshore. Some of these storms will have
the potential to be strong to severe. Elevated onshore flow and
seas will persist through the day ahead of the boundary turning
offshore, but remaining strong behind the front Thursday. Winds
will turn back onshore Friday through the weekend as high
pressure slides east of the area.
66
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 50 76 53 81 / 70 0 0 20
LCH 55 78 56 79 / 80 10 0 20
LFT 58 79 57 81 / 90 10 10 20
BPT 55 81 59 80 / 50 0 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ430-432-
435-450-452-455-470-472-475.
Small Craft Advisory from 1 AM to 3 PM CDT Thursday for GMZ430-
432-435-450-452-455-470-472-475.
&&Hazardous weather outlook, Apr 13, 3:53 PM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 353 PM CDT Wed Apr 13 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-142100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 353 PM CDT Wed Apr 13 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Widespread showers and thunderstorms will develop this afternoon into this evening along and ahead of a cold front pushing through the area. Some of these storms will have the potential to be strong to severe with damaging winds, large hail and a few tornadoes. In addition to the severe weather threat, periods of heavy rainfall can be expected that may lead to localized street flooding. Away from storms, strong and gusty southerly winds will continue through the evening before turning out of the north behind the front early Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A warm front will lift out of the gulf Friday accompanied by isolated to scattered showers and thunderstorms. Weak upper level disturbances moving across the area will keep isolated showers and thunderstorms possible through the weekend before another cold front pushes through the region Monday. Severe weather is not expected over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-142100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 353 PM CDT Wed Apr 13 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 3 PM CDT THURSDAY... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Strong onshore winds will continue through the evening. Widespread showers and thunderstorms will develop across the coastal waters this evening along and ahead of a cold front pushing through the area. Some of these storms will have the potential to be strong to severe with damaging winds, large hail and waterspouts. Strong offshore winds will develop behind the front Thursday morning. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong offshore winds will continue through the day Thursday before weakening Thursday night. A warm front will lift out of the gulf Friday accompanied by isolated to scattered showers and thunderstorms. Weak upper level disturbances moving across the area will keep isolated showers and thunderstorms possible through the weekend before another cold front pushes through the region Monday. Severe weather is not expected over the weekend. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:01 AM CDT | River Flood Warning | LCH | Calcasieu | 5 days |
| Apr 13, 5:08 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 67 min |
| Apr 13, 5:50 PM CDT | Tornado Warning | LCH | Rapides, Vernon | 10 min |
| Apr 13, 6:45 PM CDT | Special Weather Statement | LCH | Avoyelles | 30 min |
Nearby
Small Craft Advisories in Louisiana, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.